MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had a right total elbow arthroplasty followed by a revision due to pain and ulnar loosening.Subsequently, underwent a second revision due to loosening of the ulnar and humeral implants.A competitor, custom made, ulnar implant and a zb humeral implant were placed.Approximately 5 years and 1 months post-implantation.No additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item name: refobacin bc r 1x40 us; item number: 110034355; lot: unknown.Item name: humeral screw kit 2 humeral screws; item number: 00840009000; lot: 65933938.Item name: articulation kit size 4 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product do not resterilize; item number: 00840009400; lot: 65385845.Item name: ulnar component plasma sprayed size 5 115 mm length right for cemented use only; item number: 00840002511; lot: 63028261.Item name: humeral component plasma sprayed size 4 100 mm length for cemented use only; item number: 00840004410; lot: 64290038.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g1-2, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records batch confirmed no abnormalities or deviations.A review of the raw material certificate batch confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and additional similar complaints for the reported part and lot combination.Medical records were provided related to the linked complaint and reviewed by a health care professional.Review of the available records identified the following: "the patient got a revision of the same elbow yesterday.A custom onkos ulnar component and the zimmer biomet srs distal humeral component were utilized.Both components were loose when the surgeon got into the elbow.Additional notes: oncologist doctor, likely a case with a patient with preexisting conditions/comorbidities.¿ cement allergy was identified as a contributing factor to the event.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21419669
Report Number3006946279-2025-00021
Device Sequence Number7987058
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)210731(10)835AAE2507
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Catalogue Number110034355
Device Lot Number835AAE2507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale